Alert archive / New York / Winter Storm Warnings in 2011

Winter Storm Warning 7, NWS New York, NY

March 31, 2011Passaic County, New Jersey; Orange County, Putnam County, New York

NWS New York, NY issued this winter storm warning at Mar 31, 2011, 4:36 AM EDT for Passaic County, New Jersey; Orange County, Putnam County, New York. It took effect at Apr 1, 2011, 12:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2011, 4:36 AM EDT (08:36 UTC)
In effect from
Apr 1, 2011, 12:00 AM EDT
Expired
Mar 31, 2011, 3:15 PM EDT
In force
Issued by
NWS New York, NY

Counties Passaic County, NJ, Orange County, NY, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WWUS41 KOKX 310836
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
436 AM EDT THU MAR 31 2011

NJZ002-NYZ067-068-311645-
/O.UPG.KOKX.WS.A.0006.110401T0400Z-110401T1600Z/
/O.NEW.KOKX.WS.W.0007.110401T0400Z-110401T1600Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
436 AM EDT THU MAR 31 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON EDT FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

* LOCATIONS...ORANGE AND PUTNAM COUNTIES IN NEW YORK AND WESTERN
  PASSAIC COUNTY IN NEW JERSEY.

* HAZARD TYPES...HEAVY WET SNOW.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. HIGHEST
  WINDS EXPECTED ON FRIDAY.

* ACCUMULATIONS...4 TO 8 INCHES OF SNOW...WITH LOCALIZED AMOUNTS
  OF 8 TO 10 INCHES.

* TIMING...TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO
  GREATLY REDUCED VISIBILITIES AND SIGNIFICANT SNOW ACCUMULATIONS.
  THE HEAVY WET SNOW COULD CAUSE DOWN TREE LIMBS AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CTZ005-006-NJZ004-103-105-107-NYZ069-070-311645-
/O.UPG.KOKX.WS.A.0006.110401T0400Z-110401T1600Z/
/O.NEW.KOKX.WW.Y.0011.110401T0400Z-110401T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-EASTERN PASSAIC-
WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-
436 AM EDT THU MAR 31 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF NORTHEAST NEW JERSEY...THE LOWER HUDSON
  VALLEY AND INTERIOR SOUTHWEST CONNECTICUT.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. HIGHEST
  WINDS EXPECTED ON FRIDAY.

* TIMING...TONIGHT INTO FRIDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITIES
  AND SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
409 
WWUS41 KOKX 310956 CCA
WSWOKX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
553 AM EDT THU MAR 31 2011

...EARLY SPRING SNOW ON THE WAY...

NJZ002-NYZ067-068-311815-
/O.UPG.KOKX.WS.A.0006.110401T0400Z-110401T1600Z/
/O.NEW.KOKX.WS.W.0007.110401T0400Z-110401T1600Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
553 AM EDT THU MAR 31 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON EDT FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

* LOCATIONS...ORANGE AND PUTNAM COUNTIES IN NEW YORK AND WESTERN
  PASSAIC COUNTY IN NEW JERSEY.

* HAZARD TYPES...HEAVY WET SNOW.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. HIGHEST
  WINDS EXPECTED ON FRIDAY.

* ACCUMULATIONS...4 TO 8 INCHES OF SNOW...WITH LOCALIZED AMOUNTS
  OF 8 TO 10 INCHES.

* TIMING...TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO
  GREATLY REDUCED VISIBILITIES AND SIGNIFICANT SNOW ACCUMULATIONS.
  THE HEAVY WET SNOW COULD CAUSE DOWN TREE LIMBS AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CTZ005-006-NJZ004-103-105-107-NYZ069-070-311815-
/O.UPG.KOKX.WS.A.0006.110401T0400Z-110401T1600Z/
/O.NEW.KOKX.WW.Y.0011.110401T0400Z-110401T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-EASTERN PASSAIC-
WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-
553 AM EDT THU MAR 31 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF NORTHEAST NEW JERSEY...THE LOWER HUDSON
  VALLEY AND INTERIOR SOUTHWEST CONNECTICUT.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. HIGHEST
  WINDS EXPECTED ON FRIDAY.

* TIMING...TONIGHT INTO FRIDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITIES
  AND SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
932 
WWUS41 KOKX 311620
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1220 PM EDT THU MAR 31 2011

...EARLY SPRING SNOW ON THE WAY...

NJZ002-NYZ067-068-010030-
/O.CON.KOKX.WS.W.0007.110401T0400Z-110401T1600Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
1220 PM EDT THU MAR 31 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EDT FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EDT FRIDAY. 

* LOCATIONS...ORANGE AND PUTNAM COUNTIES IN NEW YORK AND WESTERN 
  PASSAIC COUNTY IN NEW JERSEY. 

* HAZARD TYPES...HEAVY WET SNOW.

* ACCUMULATIONS...4 TO 8 INCHES OF SNOW.

* TIMING...TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  GREATLY REDUCED VISIBILITIES AND SIGNIFICANT SNOW 
  ACCUMULATIONS. THE HEAVY WET SNOW COULD CAUSE DOWN TREE LIMBS 
  AND POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CTZ005-006-NJZ004-103-105-107-NYZ069-070-010030-
/O.CON.KOKX.WW.Y.0011.110401T0400Z-110401T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-EASTERN PASSAIC-
WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-
1220 PM EDT THU MAR 31 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON EDT FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EDT FRIDAY. 

* LOCATIONS...PORTIONS OF NORTHEAST NEW JERSEY...THE LOWER 
  HUDSON VALLEY AND INTERIOR SOUTHWEST CONNECTICUT. 

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...TONIGHT INTO FRIDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO REDUCED 
  VISIBILITIES AND SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MALOIT
645 
WWUS41 KOKX 311915
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT THU MAR 31 2011

...EARLY SPRING SNOW ON THE WAY...

NJZ002-NYZ067-068-010315-
/O.CAN.KOKX.WS.W.0007.110401T0400Z-110401T1600Z/
/O.EXA.KOKX.WW.Y.0011.110401T0400Z-110401T1600Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
315 PM EDT THU MAR 31 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EDT FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATIONS...ORANGE AND PUTNAM COUNTIES IN NEW YORK AND WESTERN 
  PASSAIC COUNTY IN NEW JERSEY. 

* HAZARD TYPES...HEAVY WET SNOW.

* ACCUMULATIONS...3 TO 6 INCHES...WITH 6 TO 9 INCHES FOR
  ELEVATIONS ABOVE 1000 FEET.

* TIMING...TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO
  GREATLY REDUCED VISIBILITIES AND SIGNIFICANT SNOW ACCUMULATIONS.
  THE HEAVY WET SNOW COULD CAUSE DOWN TREE LIMBS AND POWER
  LINES...ESPECIALLY IN HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NJZ004-105-107-312015-
/O.CAN.KOKX.WW.Y.0011.110401T0400Z-110401T1600Z/
EASTERN PASSAIC-WESTERN ESSEX-WESTERN UNION-
315 PM EDT THU MAR 31 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THERE IS THE POTENTIAL FOR 1 TO 3 INCHES OF SNOW ACROSS THIS
AREA...WHICH IS BELOW ADVISORY LEVELS...THEREFORE THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED.

$$

CTZ005-006-NJZ103-NYZ069-070-010315-
/O.CON.KOKX.WW.Y.0011.110401T0400Z-110401T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN BERGEN-ROCKLAND-
NORTHERN WESTCHESTER-
315 PM EDT THU MAR 31 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON EDT FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EDT FRIDAY. 

* LOCATIONS...PORTIONS OF NORTHEAST NEW JERSEY...THE LOWER 
  HUDSON VALLEY AND INTERIOR SOUTHWEST CONNECTICUT. 

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW.

* TIMING...TONIGHT INTO FRIDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO REDUCED 
  VISIBILITIES AND SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MALOIT

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this winter storm warning went out at Mar 31, 2:39 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 31, 2:39 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
239 AM EDT THU MAR 31 2011

.SYNOPSIS...
LOW PRESSURE OVER THE GULF COAST WILL MOVE OFF THE CAROLINA
COAST THIS EVENING PASSING WELL SOUTH OF THE AREA TONIGHT AND
THURSDAY. A WEAKER LOW WILL ALSO TRACK FROM THE OHIO VALLEY INTO
WESTERN NEW YORK STATE TONIGHT. A STRONG COASTAL STORM WILL LIKELY
IMPACT THE REGION THURSDAY NIGHT THROUGH FRIDAY. THE LOW LIFTS OUT
FRIDAY NIGHT WITH HIGH PRESSURE BUILDING INTO THE REGION FOR
SATURDAY AND SUNDAY. ANOTHER LOW IS PROGGED TO IMPACT THE AREA
MONDAY AND TUESDAY...FOLLOWED BY A RETURN OF HIGH PRESSURE ON
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPPER RIDGE AXIS SLIDES EAST OF THE AREA TONIGHT AS MEAN TROUGH
MOVES ACROSS THE CENTRAL US. A MID LEVEL SHORTWAVE WILL TRACK
ACROSS THE OHIO VALLEY TONIGHT AND INTO NEW ENGLAND ON THU WHILE
ANOTHER MOVES OFF THE CAROLINA COAST.

UPDATED THE FORECAST AS ATMOSPHERE HAS SATURATED ENOUGH FOR LIGHT
RAIN TO REACH THE GROUND ACROSS SW PORTIONS OF THE FORECAST AREA.
ALTHOUGH IT IS LIGHT AND ONLY A FEW HUNDREDTHS OF AN INCH ARE
EXPECTED OVERNIGHT...IT IS EXPECTED TO BE MEASUREABLE...THEREFORE
HAVE INCREASED POPS TO LIKELY ACROSS SOUTHERN ZONES. STILL DRY TO
THE N AND W...BUT SHOULD MOISTEN WITH TIME OVERNIGHT FOR SOME
LIGHT PRECIP TO REACH THE GROUND AS WELL. TEMPS FALLING INTO THE
30S IS EXPECTED TO CHANGE THE P-TYPE OVER THE SNOW
INLAND...POSSIBLY AT THE COAST TOO...OUTSIDE OF NYC...BUT WOULD
EXPECT MORE OF A RA/SN MIX. ALL RAIN SHOULD PREVAIL IN NYC.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
AN UPPER LEVEL TROUGH WILL TRACK FROM THE MIDWEST TONIGHT INTO
THE OHIO VALLEY THURSDAY...WITH A CUTOFF LOW DEVELOPING THURSDAY
NIGHT AND MOVING INTO THE NORTHEAST U.S. FRIDAY. AT THE
SURFACE...ANOTHER LOW DEVELOPS NEAR THE NORTH CAROLINA COAST LATE
THURSDAY. GFS AND ECMWF CONTINUE TO AGREE THAT THIS LOW WILL BE
DRIVEN BY THE UPPER TROUGH UP THE COAST...AND WILL PASS OVER OR
JUST EAST OF THE FORECAST AREA FRIDAY. NAM CONTINUES TO BE AN
OUTLIER...WITH A MORE EASTERLY TRACK THAT CARRIES IT OVER THE
BENCHMARK FRIDAY. THE FORECAST CONTINUES TO FOLLOW THE GFS/ECMWF
SOLUTION.

PERIODS OF LIGHT PRECIP WILL BE POSSIBLE AGAIN DURING THE DAY
THURSDAY AND THURSDAY EVENING AS THE UPPER TROUGH APPROACHES FROM
THE WEST. HIGH TEMPS GENERALLY REACH THE LOW TO MID 40S...SO RAIN
WILL BE THE PRIMARY P-TYPE. POPS INCREASE INTO THE EVENING AS LOW
STRENGTHENS AS IT MOVES UP THE COAST. TEMPS ARE EXPECTED TO BE
WARM ENOUGH FOR RAIN IN THE EVENING..BUT PRECIP CHANGES OVER TO
SNOW THURSDAY NIGHT INTO EARLY FRIDAY MORNING. SNOWFALL TOTALS
WILL BE HIGHLY DEPENDING ON SURFACE AND ALOFT TEMPERATURES...AND
UNCERTAINTY/MODEL DISCREPANCIES CONTINUE TO BE EVIDENT WITH REGARD
TO THIS. THE ECMWF IS RUNNING COLDER THAN THE GFS...AND WOULD LEAD
TO MORE WIDESPREAD SNOWFALL. THE WARMER GFS WOULD MORE LIKELY
CONFINE SNOW TO REGIONS NORTH AND WEST OF NYC.

WITH THIS UNCERTAINLY...WINTER STORM WATCH CONTINUES OVER AREAS
NORTH AND WEST OF NEW YORK CITY BEGINNING THURSDAY NIGHT AND
CONTINUING INTO FRIDAY MORNING. HIGHEST SNOW AMOUNTS UP TO AROUND
8 INCHES ARE FORECAST OVER ORANGE COUNTY...WITH GRADUALLY LOWER
AMOUNTS TO THE SOUTH AND EAST. FINAL SNOWFALL TOTAL WILL DEPEND ON
HOW MUCH MIXING WITH RAIN OCCURS...SNOW RATIOS...AND POSSIBLE
BANDS OF HEAVIER SNOW THAT MAY DEVELOP EARLY FRIDAY AS THE LOW
STRENGTHENS AND PASSES JUST EAST OF THE AREA. WIND GUSTS TO 35 TO
40 MPH WILL BE POSSIBLE FRIDAY AS THE LOW MAKES ITS CLOSEST
APPROACH TO THE REGION.

WRAP AROUND MOISTURE KEEPS POPS THROUGH MUCH OF THE DAY
FRIDAY...BUT PRECIPITATION IS EXPECTED TO CHANGE TO ALL RAIN BY
EARLY AFTERNOON.

GUSTY NW WINDS CONTINUE SATURDAY WITH THE LOW SLOWLY MOVING INTO
THE MARITIMES. SLIGHT CHANCE POPS OVER NORTHERN SECTIONS WITH AN
UPPER TROUGH MOVING THROUGH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE 12Z GFS HAS COME INTO DECENT AGREEMENT WITH THE 00Z
ECMWF...OFFERING A DEGREE OF CONFIDENCE IN THE EXTENDED.
HOWEVER...THE VARIOUS ENSEMBLE MEANS ARE NOT IN SUPPORT OF THE
OPERATIONAL MODELS IDEA OF A STORM SYSTEM/STALLED FRONTAL BOUNDARY
IMPACTING THE AREA FROM MON-WED OF NEXT WEEK...SO LOW CONFIDENCE IN
FORECAST ESPECIALLY FROM TUE ON. USED A BLEND OF 12Z GFS/GEFS/00Z
ECMWF FOR THE EXTENDED.

NW FLOW ALOFT WITH RISING HEIGHTS THROUGH SATURDAY NIGHT-SUNDAY
NIGHT SHOULD PROMOTE MAINLY DRY CONDITIONS AND A GRADUAL MODERATION
OF TEMPERATURES TOWARDS NORMAL/SLIGHTLY BELOW NORMAL LEVELS.

IT APPEARS THAT PRECIPITATION SHOULD DEVELOP FROM SW TO NE
MONDAY...IN RESPONSE TO LOW LEVEL WARM ADVECTION AHEAD OF A WARM
FRONT. THE LOW LEVELS SHOULD BE COLD ENOUGH TO SUPPORT A SNOW
INTERIOR/RAIN/SNOW COAST AT THE START MON AM...TRANSITIONING TO ALL
RAIN DURING THE MORNING EVERYWHERE.

THE QUESTION THEN BECOMES IF/WHEN THE SURFACE WARM FRONT LIFTS TO
THE NORTH AND HOW FAR N THE SURFACE LOW TRACKS. FOR NOW OPTING FOR
THE CONSENSUS IDEA THAT THE LOW TRACKS JUST TO THE N TUESDAY...WITH
ITS TRAILING COLD FRONT STALLING OUT OVER/JUST TO THE SOUTH BY
WEDNESDAY. THERE IS SOME SUGGESTION THOUGH THAT THE STORM COULD
TRACK OVER OR JUST S OF THE AREA...WITH THE FRONT STALLING OUT
FURTHER S. THIS WOULD END UP WITH A COLDER SOLUTION THEN CURRENTLY
PORTRAYED FOR TUESDAY...AND DRIER ON WEDNESDAY.

FOR NOW ADJUSTED MEX/MEX ENSEMBLE MEAN GUIDANCE TOWARDS A BLEND OF
GFS/ECMWF THERMAL FIELDS (ECMWF WARMER THAN THE GFS). HAVE A
FEELING THOUGH THAT THIS ULTIMATELY WILL PROVE TOO WARM...ESPECIALLY
TUE-WED.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
WEAK LOW PRESSURE TROUGH REMAINS IN THE VICINITY TODAY AS LOW
PRESSURE TRACKS SOUTH OF THE REGION. A STRONGER AREA OF LOW
PRESSURE APPROACHES TONIGHT AND PASSES TO OUR EAST FRIDAY.

WINDS LIGHT AND VARIABLE TO START...WITH PERHAPS SE-E BEING THE
MOST PROMINENT DIRECTION THROUGH 09Z..THEN E-ENE BY AROUND 11Z.
WIND DIRECTION MORE CERTAIN THEREAFTER. POTENTIAL FOR LOW LEVEL
WIND SHEAR EXISTS MAINLY FROM AROUND 04-10Z FRIDAY...BUT WILL
LEAVE OUT OF TAFS WITH LOW CONFIDENCE IN PLACEMENT AND MAGNITUDE
AT THIS TIME.

THINKING IS THAT PRECIP WILL BE TOO LIGHT TO SUPPORT FROZEN PRECIP
ACROSS MOST TERMINALS EARLY THIS MORNING...AND BY THE TIME IT
COULD BE HEAVIER THIS AFTERNOON...TEMPERATURES WOULD MOST LIKELY
SUPPORT RAIN. SO ONLY A SLIGHT CHANCE OF SLEET OR SNOW MIXING IN
ACROSS THE TERMINALS TODAY WITH THE EXCEPTION OF KSWF...WHERE
CHANCES WILL BE BETTER FOR A MIXTURE DURING THE FIRST HALF OF THE
MORNING. WILL CARRY MENTION OF SNOW FOR ONLY KSWF AS CONFIDENCE IS
NOT HIGH ENOUGH ELSEWHERE.

POTENTIAL FOR ACCUMULATING SNOW EXISTS MAINLY ON FRIDAY...HOWEVER
AT LEAST MINOR ACCUMULATIONS ARE NOT OUT OF THE QUESTION FOR KSWF
AND KHPN BY 12Z FRIDAY. STAY TUNED FOR UPDATES ON THIS POTENTIAL.

OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
THU NIGHT...IFR/LIFR IN RAIN...RA/SN KSWF AND POSSIBLY KHPN TOO.
FRI...SUB-VFR IN RAIN AND SNOW...ENDING LATE. GUSTY N
WINDS...TURNING NW LATE. ACCUMULATING SNOW POSSIBLE.
FRI NIGHT...IMPROVING CONDITIONS. GUSTY NW WINDS.
SAT...MAINLY VFR WITH GUSTY NW WINDS.
SUN...VFR.

&&

.MARINE...
PERSISTENT E-NE WINDS DEVELOPING LATE TONIGHT INTO THU COULD
EVENTUALLY REACH SCA LEVELS LATE THU AFTERNOON. DURATION MAY NOT BE
LONG ENOUGH TO WARRANT SCA...ESPECIALLY SINCE A HIGHER POTENTIAL FOR
GALES EXISTS FOR THU NIGHT ON ALL WATERS EXCEPT NY HARBOR AS WINDS
RAPIDLY INCREASE AHEAD OF AN INTENSIFYING COASTAL STORM...SO A GALE
WATCH WILL BE ISSUED.

THERE COULD BE A LULL IN THE WINDS TOWARD MORNING ON FRI AS THE LOW
MOVES NEAR OR OVER THE WATERS...BUT THEN NW WINDS ON THE BACK SIDE
OF THE LOW COULD REACH GALE FORCE ON THE OCEAN FRI AFTERNOON INTO
FRI NIGHT...SO FOR NOW THE GALE WATCH THERE WILL BE EXTENDED INTO
FRI AFTERNOON. OTHERWISE...EXPECT SCA CONDITIONS ON ALL OTHER WATERS
FRI INTO FRI EVENING...AND ON THE OCEAN AND THE EASTERN SOUND/BAYS
LATE FRI NIGHT INTO SAT.

&&

.HYDROLOGY...
MINOR QPF (LESS THAN 1/10 INCH) EXPECTED TONIGHT THROUGH THU.
PCPN IN EXCESS OF 1 INCH IS EXPECTED THU NIGHT INTO FRI. A
SIGNIFICANT PORTION OF THIS COULD FALL AS SNOW...MOST LIKELY NORTH
AND WEST OF NEW YORK CITY...DEPENDING ON THE EXACT TRACK AND
INTENSITY OF THE SYSTEM.

&&

.TIDES/COASTAL FLOODING...
PERSISTENT E-NE WINDS THU INTO THU NIGHT AS A COASTAL STORM MOVES NE
TOWARD EASTERN LONG ISLAND HAVE SOME POTENTIAL TO PRODUCE COASTAL
FLOODING. THE 12Z GFS EXTRATROPICAL STORM SURGE GUIDANCE SURGE PLUS
3-DAY AVERAGE ANOMALY SUGGESTS MAXIMUM WATER LEVELS GENERALLY 1-2 FT
ABOVE PREDICTED ASTRONOMICAL TIDES...HIGHEST IN WESTERN LONG ISLAND
SOUND. A GENERAL 2 FT SURGE IS NEEDED FOR MINOR AND 2.5-3 FT FOR
MODERATE COASTAL FLOODING. ATTM MAX SURGE IS NOT EXPECTED TO
COINCIDE WITH TIMES OF HIGH TIDE...WHICH WOULD MAKE COASTAL FLOODING
UNLIKELY. A STRONGER AND/OR SLIGHTLY DELAYED COASTAL STORM WOULD
HOWEVER INCREASE THE LIKELIHOOD OF COASTAL FLOODING...AND THIS IS
STILL WITHIN THE REALM OF POSSIBILITY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
     FOR CTZ005-006.
NY...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
     FOR NYZ067>070.
NJ...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
     FOR NJZ002-004-103-105-107.
MARINE...GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR ANZ330-
     335-340-345.
     GALE WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR
     ANZ350-353-355.

&&

AVIATION...JC
Hazardous weather outlook, Mar 30, 6:31 PM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
631 PM EDT WED MAR 30 2011

CTZ005-006-NJZ002-004-103-105-107-NYZ067>070-312245-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
631 PM EDT WED MAR 30 2011

...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-312245-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
631 PM EDT WED MAR 30 2011

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALE FORCE WINDS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY AS LOW
PRESSURE DEEPENS OVER THE ATLANTIC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-312245-
NEW YORK HARBOR-
631 PM EDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE WINDS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY AS LOW
PRESSURE DEEPENS OVER THE ATLANTIC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-312245-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
631 PM EDT WED MAR 30 2011

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALE FORCE WINDS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY AS LOW
PRESSURE DEEPENS OVER THE ATLANTIC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-312245-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
631 PM EDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW PRESSURE WILL EMERGE FROM THE MID-ATLANTIC COAST THURSDAY
NIGHT AND DEEPEN RAPIDLY AS IT TRACKS NORTHEASTWARD OVER THE
ATLANTIC ON FRIDAY. DEPENDING ON THE EXACT TRACK AND INTENSITY OF
THE SYSTEM...THE POTENTIAL EXISTS FOR STRONG WINDS AND HEAVY
PRECIPITATION...INCLUDING MINOR TO MODERATE SNOW ACCUMULATION.

THE CURRENT TIMING OF THIS STORM WOULD IMPACT THE FRIDAY MORNING
COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:36 AM EDTWinter Weather AdvisoryOKXBergen, Essex, Passaic, Union31 hr
Mar 31, 4:59 AM EDTGale WarningOKX11 hr
Mar 31, 3:34 PM EDTGale WatchOKX12 hr
Mar 31, 3:34 PM EDTSmall Craft AdvisoryOKX55 hr

Nearby

Winter Storm Warnings in New York, 2011Winter Storm Warnings in New Jersey, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.